Hail, St. Joseph
- When
- June 25, 6:45 PM EST to 6:46 PM EST
- Where
- St. Joseph County, 0.86 mi NE of New Carlisle
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.710, -86.510
A MCV moved east out of Iowa and into the area interacting with an unstable environment. A supercell developed and moved through LaPorte and St.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
A MCV moved east out of Iowa and into the area interacting with an unstable environment. A supercell developed and moved through LaPorte and St. Joseph counties producing impressive radar signatures and low level rotation. However, only marginally severe hail and reports of a wall cloud were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 25, 6:04 PM EST, 41 minutes earlier.
Area Forecast Discussion National Weather Service Northern Indiana 704 PM EDT Tue Jun 25 2019 .SYNOPSIS... Issued at 704 PM EDT Tue Jun 25 2019 Isolate strong to severe storms will march eastward along and north of the Indiana Michigan stateline this evening. Otherwise warmer and humid Wednesday with high temperatures ranging from the mid 80s over southern Lower Michigan to near 90 into west central Indiana. There is a chance for thunderstorms as well Wednesday afternoon and evening, mainly from US 30 south. && .SHORT TERM...(This Evening through Wednesday) Issued at 342 PM EDT Tue Jun 25 2019 Primary focus on conditional risk for strong/damaging winds this evening, primarily over northwest IN into south central Lower MI. Combination of succinct MCV near KDBQ at 17 UTC to track eastward along WI/IL border in concert with eastern periphery of 700-500 mb EML with mid level lapse rates of 7-7.5 C/km. Inverted V type soundings with progged DCAPE 800-1000 J/kg, moderately strong mid level flow favors wind as primary risk. Will continue to monitor for upstream convection development downstream of MCV later this afternoon over southern WI/northern IL. Diminishing downstream severe risk early tonight to limit areal/temporal extent. This owing largely to more stable air with pool of upper 50s/near 60F surface dewpoints over eastern CWA and diurnal loss of surface insolation. For Wednesday, should the evening/early tonight progress as expected, an east to west boundary will layout through southern CWA. Strong surface insolation anticipated with temperatures on the higher end of guidance. Another aforementioned east-southeast shunt off primary southern Plains to southern MN EML expected amid southern periphery of blocked CONUS with subtle northward build of west TX ridge. Convective chances, primarily along and south of Route 30, focused near aforementioned boundary. Timed a bit later 21-03 UTC per composite of larger scale model timing of embedded shortwave arrival, presently over Bitteroots. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 342 PM EDT Tue Jun 25 2019 Difficult long term with respect to thunderstorm risk next several days. Blocking pattern favors at least low chances and followed blend for now. Some potential for a cooler more stable airmass that is not reflected in the blend by early next week. This in response to possible back door cold front amid building mid level heights over central Plains nosing into Upper Midwest with a slow eastward progression as Pacific Northwest vortex finally begins to break through block. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 704 PM EDT Tue Jun 25 2019 VFR xpcd through the period. Potential exception invof KSBN 00-01Z given upstream supercell over the lake but uncertain if it carries that far each. Will carry VCTS for now and amend if needed. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy/T SHORT TERM...Murphy LONG TERM...Murphy AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous Weather Outlook National Weather Service Northern Indiana 322 PM EDT Tue Jun 25 2019 INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-261230- Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 322 PM EDT Tue Jun 25 2019 /222 PM CDT Tue Jun 25 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance for isolated thunderstorms into early this evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be periodic chances for thunderstorms Wednesday through Monday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-261230- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 322 PM EDT Tue Jun 25 2019 ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a chance for thunderstorms late this afternoon and evening which may cause locally higher winds and waves. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be periodic chances for thunderstorms Thursday through Monday. INZ003>005-MIZ077>079-261230- La Porte-St. Joseph IN-Elkhart-Berrien-Cass MI-St. Joseph MI- 322 PM EDT Tue Jun 25 2019 /222 PM CDT Tue Jun 25 2019/ ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a chance for isolated severe thunderstorms late this afternoon into early this evening. Localized damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be periodic chances for thunderstorms Thursday through Monday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
Special Weather Statement
National Weather Service Northern Indiana
727 PM EDT Tue Jun 25 2019
MIZ077-078-260000-
Berrien-Cass-
727 PM EDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT CASS AND SOUTHEASTERN BERRIEN
COUNTIES...
At 727 PM EDT, a strong thunderstorm was located near Dowagiac,
moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Niles, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Union, Pokagon,
Penn, Vandalia, Dailey, La Grange, Paradise Lake, Barron Lake, Calvin
Center, Adamsville, Sumnerville, Juno Lake, Indian Lake, Donnell Lake
and Jones.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central Indiana...and southwestern Michigan.
LAT...LON 4202 8577 4196 8576 4180 8576 4178 8579
4176 8579 4176 8614 4180 8636 4205 8622
TIME...MOT...LOC 2327Z 288DEG 29KT 4191 8616
HAIL...0.25
WIND...40MPH
BrownThe Northern Indiana radar (KIWX), 78 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2019Every state in 2019This day in weather historyWarnings in Indiana, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841285, 841286, 841287.